Thunderstorm Wind, Henderson
- When
- August 11, 11:15 PM CST to 11:20 PM CST
- Where
- Henderson County, 8 mi WNW of Lexington to 0.7 mi SSE of Juno
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 35.694, -88.532
A lone severe thunderstorm produced a severe wind gust across portions of west Tennessee during the overnight hours of August 11-12th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A lone severe thunderstorm produced a severe wind gust across portions of west Tennessee during the overnight hours of August 11-12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 11, 10:52 PM CST, 23 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 1152 PM CDT Sat Aug 11 2018 .UPDATE... Updated for 06Z Aviation Forecast Discussion below. && .PREV DISCUSSION... /issued 1029 PM CDT Sat Aug 11 2018/ UPDATE... Quick update to extend POPS overnight along the stalled frontal boundary. Moderate instability and weak shear should continue to support at least isolated convection through early morning along the boundary. Temperatures will cool into the low to mid 70s areawide with patchy fog by Sunday morning. Made a few tweaks to the temperatures curve and cloud cover. The rest of the forecast is in good shape. AC3 PREV DISCUSSION... /issued 706 PM CDT Sat Aug 11 2018/ UPDATE... Updated for 00Z Aviation Forecast Discussion below. PREV DISCUSSION... /issued 305 PM CDT Sat Aug 11 2018/ DISCUSSION...Surface analysis this afternoon places a weak cold front from Southern Indiana, Illinois, Missouri, then back into Oklahoma. Regional WSR-88D radar trends indicate isolated to scattered showers and thunderstorms have developed along and south of this boundary with the nearest convection to the Mid-South near extreme Northeast Arkansas. As of 2 PM CDT, temperatures across the Mid-South are in the lower 90s at many locations. A weak cold front is expected to gradually drop south into the Lower Mississippi Valley tonight producing isolated to scattered showers and thunderstorms. The best chances for convection are expected to be predominantly north of I-40 through this evening. Surface based CAPE values at or above 3000 J/kg, Precipitable Water values around 1.7 inches, and overall shear remaining weak suggests the potential for pulse type thunderstorms producing wet microbursts with the potential for a few strong thunderstorms to an isolated severe thunderstorm. Damaging wind gusts along with localized heavy rainfall is possible with the stronger storms. Short term models indicate this weak front will become quasi- stationary across the forecast area for Sunday into Sunday night bringing isolated to scattered shower and thunderstorm chances to areas of East Arkansas, Southwest Tennessee, and North Mississippi. Shortwave mid-level ridging will try to build in for Monday and Tuesday. We may see a decrease in convective coverage during this period with generally isolated rain chances at best and primarily driven by convective temperatures being reached during the afternoon/early evening hours. Long term models indicate better chances for showers and thunderstorms will come towards mid to late next week as upper level ridging translates east and a mid level trough moves across the Middle/Lower Mississippi Valleys. This will bring an increase in shower and thunderstorm chances during this aforementioned time. CJC && .AVIATION... 06Z TAFs Radar and GOES East infrared imagery showed a compact but rather potent TSRA cluster near MKL, moving east. Short range convective-allowing models have struggled with convective evolution this evening, and confidence in TSRA reinitiation not occurring is limited. That said, storms near MKL appeared to be sufficiently forward- propagating to be self-sustained in an otherwise capped environment. Therefore, chances for TSRA for MEM appear to limited overnight. For Sunday, expect SHRA/TSRA to reform near a sagging weak frontal boundary over north MS. Upper support for storms sustaining through Sunday evening appears to be a little less favorable than it was Saturday evening. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 312 PM CDT Sat Aug 11 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-122215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 312 PM CDT Sat Aug 11 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A few strong thunderstorms and perhaps an isolated severe thunderstorm is possible across Northeast Arkansas, West Tennessee and Missouri Bootheel through early this evening as a cold front pushes into the region. Damaging winds and localized heavy rainfall are the primary severe threats for any thunderstorms that reach severe limits. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement
National Weather Service Memphis TN
743 PM CDT SAT AUG 11 2018
TNZ054-055-120130-
Henderson TN-Decatur TN-
743 PM CDT SAT AUG 11 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CDT
FOR...
Southeastern Henderson County in southwestern Tennessee...
Decatur County in Middle Tennessee...
At 743 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located over Darden, or 7 miles
southeast of Natchez Trace State Forest, moving southeast at 10 mph.
Very heavy rain will occur with this thunderstorm.
People in southeastern Henderson and Decatur Counties should monitor
this storm closely.
LAT...LON 3549 8798 3546 8804 3539 8820 3540 8821
3541 8823 3565 8834 3574 8814 3563 8803
3562 8804 3552 8797
TIME...MOT...LOC 0043Z 330DEG 10KT 3564 8820Special Weather Statement
National Weather Service Memphis TN
749 PM CDT SAT AUG 11 2018
ARZ026-028-120115-
Craighead AR-Mississippi AR-
749 PM CDT SAT AUG 11 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 815 PM CDT
FOR...
Southeastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
At 748 PM CDT...a strong thunderstorm producing nickel size hail and
winds to 50 mph was located over Monette, moving south at 5 mph.
Blowing dust will occur well out ahead of this thunderstorm.
People in southeastern Craighead and northwestern Mississippi
Counties should monitor this storm closely.
LAT...LON 3571 9005 3570 9029 3571 9046 3593 9046
3596 9024
TIME...MOT...LOC 0048Z 341DEG 5KT 3588 9034Special Weather Statement
National Weather Service Memphis TN
814 PM CDT SAT AUG 11 2018
ARZ028-MOZ113-120145-
Mississippi AR-Dunklin MO-
814 PM CDT SAT AUG 11 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 845 PM CDT
FOR...
Northwestern Mississippi County in eastern Arkansas...
South central Dunklin County in southeastern Missouri...
At 813 PM CDT...strong thunderstorms were producing pea size hail
and winds to 50 mph was located along a line extending from near
Senath to near Caraway. Movement was southeast at 15 mph.
Very heavy rain will occur with these thunderstorms and may be
preceded by blowing dust.
People in northwestern Mississippi and south central Dunklin Counties
should monitor this storm closely.
LAT...LON 3616 9005 3586 9007 3566 9003 3576 9029
3600 9029 3600 9033 3612 9029 3612 9027
3614 9024 3616 9024
TIME...MOT...LOC 0113Z 297DEG 14KT 3611 9022 3580 9025Special Weather Statement
National Weather Service Memphis TN
837 PM CDT SAT AUG 11 2018
ARZ028-MOZ113-115-120215-
Mississippi AR-Pemiscot MO-Dunklin MO-
837 PM CDT SAT AUG 11 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 915 PM CDT
FOR...
Northwestern Mississippi County in eastern Arkansas...
Southwestern Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
At 836 PM CDT...strong thunderstorms were producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Senath to near Manila to 6 miles northwest of Keiser.
Movement was east at 15 mph.
Very heavy rain will occur with this line of thunderstorms. Strong
winds may precede heavy rain by several minutes.
People in northwestern Mississippi...southwestern Pemiscot and
southeastern Dunklin Counties should monitor this storm closely.
LAT...LON 3609 8986 3591 8983 3574 8995 3573 8996
3572 8996 3566 9000 3572 9020 3592 9014
3608 9014
TIME...MOT...LOC 0136Z 279DEG 14KT 3610 9014 3593 9012 3573 9018Special Weather Statement
National Weather Service Memphis TN
1103 PM CDT SAT AUG 11 2018
TNZ051-052-120445-
Madison TN-Crockett TN-
1103 PM CDT SAT AUG 11 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1145 PM CDT
FOR...
Central Madison County in southwestern Tennessee...
Southeastern Crockett County in northwestern Tennessee...
At 1102 PM CDT...a strong thunderstorm producing pea size hail and
winds to 45 mph was located near Adair, or 8 miles west of Jackson,
moving east at 15 mph.
Very heavy rain will occur with this thunderstorm. Strong winds will
likely precede the heavy rain by several minutes.
People in central Madison and southeastern Crockett Counties should
monitor this storm closely.
LAT...LON 3547 8882 3557 8907 3564 8907 3576 8903
3574 8867
TIME...MOT...LOC 0402Z 283DEG 13KT 3566 8898Special Weather Statement National Weather Service Memphis TN 1141 PM CDT SAT AUG 11 2018 TNZ052>054-120530- Henderson TN-Chester TN-Madison TN- 1141 PM CDT SAT AUG 11 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1230 AM CDT FOR... Western Henderson County in southwestern Tennessee... Northeastern Chester County in southwestern Tennessee... Northeastern Madison County in southwestern Tennessee... At 1141 PM CDT...a strong thunderstorm producing pea size hail and winds to 40 mph was located near Jackson, moving east at 20 mph. Very heavy rain is also possible with this thunderstorm. People in western Henderson...northeastern Chester and northeastern Madison Counties should monitor this storm closely. LAT...LON 3557 8882 3575 8881 3579 8833 3548 8832 TIME...MOT...LOC 0441Z 271DEG 18KT 3566 8873
The Memphis radar (KNQA), 127 km away, was scanning. The volume nearest the first event began at 05:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2018Every state in 2018This day in weather historyWarnings in Tennessee, August 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 777923.